Hello! I Got Tinnitus After Stopping SSRI Antidepressants

Discussion in 'Introduce Yourself' started by Decsi, Aug 8, 2020.

    1. Decsi
      Pacman

      Decsi Member

      Tinnitus Since:
      2008
      Cause of Tinnitus:
      SSRI medication
      Thanks for accepting me! I’ve had tinnitus for 12 years. It started after I stopped taking an anti-depressant. I’ve been struggling with severe anxiety and depression and I am looking to find a medication to help me that isn’t ototoxic. So I thought I might find some help on this forum.

      I’ll be reading around and asking questions soon. :)
       
      • Hug Hug x 3
    2. T_Almost_Gone

      T_Almost_Gone Member Benefactor

      Tinnitus Since:
      March 2020
      Cause of Tinnitus:
      Bupropion nalextrone
      Hi Welcome!

      FYI Bupropion gave me tinnitus, I'll never touch an anti depressant again.

      Please which antidepressant were you taking and for how long?
      And did you ever have other issues with hearing like a loud noise or ear infection?
      Thanks.
       
      • Agree Agree x 1
    3. Rjbookworm
      Brooding

      Rjbookworm Member

      Location:
      Western United States
      Tinnitus Since:
      05/08/2020
      Cause of Tinnitus:
      Ototoxic medication
      I'm mind screwed that antidepressant withdrawal can cause tinnitus, but I believe that it happens. I just think that the onset of tinnitus for that reason is so strange. :eek:
       
    4. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      So sorry this happened to you.

      Have a look at the thread on here regarding 5-HTP. I think from memory, there were quite a few here who felt it helped them.
       
    5. AnxiouslyWaiting
      No Mood

      AnxiouslyWaiting Member

      Tinnitus Since:
      03/2020
      Cause of Tinnitus:
      Anxiety maybe?
      Hi @Decsi

      I'm sorry to hear that you're struggling.

      Did you stop the SSRI (which SSRI was it?) cold turkey or did you taper? How long did it take for the tinnitus to come and what does it sound like? (Ringing/Buzzing/High Frequency/Low Frequency and is it in One Ear/ Both Ears?)
       

Share This Page

Loading...